Water Retention?

Discussion in 'Fibromyalgia Main Forum' started by fibrobutterfly, Oct 9, 2008.

  1. I am having a horrible problem with water retention in my feet and legs. I can't get on any shoes other than sandals. My dr. just yesterday ran alot of bloodwork and I am taking lasix but STILL! Any ideas or home remedies, supplements or ?????? Winter is coming and I can't wear sandals all winter! I have had an anemia problem in the past and might that be causing it??

    I have been on lyrica and she is taking the mgs way down to see if that helps. But in the meantime......
  2. TropicalGirl

    TropicalGirl New Member

    Hi Fibrobutterly!

    (Cute name, by the way.) I hope that someone will respond to your request. I put on about 8 pounds in just a few hours almost every day, especially in my face and upper thigh area. The Dr. did not believe me, so he weighed me when I got to his office then weighed me again 3 hours later, and sure enough, I already gained 6 pounds during that time.

    The Dr. can't explain it 'cause my blood levels are OK, and I don't go crazy on the sodium. I don't take Lyrica, but this has been a problem as long as I can remember. It wouldn't be so bad if it came off, but it doesn't. I used to take a diuretic until they figured out it was not helping. I do know that I cannot pee when I have to go! Grrr....All of this really hurts the self-esteem!!!!

    I wish that I could help. Big, Big Hug!

    Tropical Girl
  3. jaba520

    jaba520 New Member

    My bet is that is the Lyrica it is one of the side affects. When I was on it i retained water and i have meneirs as well so I retained water in my ears and I was the dizziest I have ever been.

    Good luck

  4. thanks gals. I just found out I am low in potassium, but can that cause fluid retention in feet/legs?
  5. Mom2SixBoys

    Mom2SixBoys New Member

    I am new to this! I was just diagnosed last week with CFS after two years of suffering and being dismissed by my doctor. It was not until I developed a hump on my upper back and started to have pitting adema in my ankles that she finally took me serious. I have been retaining fluid for the past year and a half. I have been on Lasix for more than a year! I have seen 9 doctors this past year and none of them can explain the fluid, weight gain(40+ pounds) or hump. I am scared that they have missed a key part of the puzzle especially with this fluid. I have had an eight pound weight gain in just a few hours! I am now on Lyrica which causes fluid retention. This can't be healthy, right? Unfortunately, we live in a small town in NC and are military so my resources have been limited. I am only 39 years old and I have a wonderful life with an awesome husband and six amazing boys! Any suggestions?
  6. I sometimes wonder if drs. give us a pill to cover the actual problem.

    I am on lasix and potassium. Stacey how much potassium are you taking, what about lasix?
  7. Mom2sixboys Welcome to the world of cfs/fibro, not a good one to have though.

    I am also worried if the dr is covering up a problem. Especially since my nephew ended up real short of breath and found out at the ER that he has congestive heart failure. They gave him lasix and he lost 80 lbs of fluid in less than a week! Unbelievable to me but he says its true.

    Your right lyrica is known to cause fluid retention, I am taking my dosage down slowly to see if it helps. What mg are you on of lyrica?

    let me know how your doing. good luck.
  8. Mom2SixBoys

    Mom2SixBoys New Member

    This is good info and I would rather be safe than sorry. I have been told not to worry about the fluid because my labs checking my liver and kidneys are fine. I have asked them to do a more thorough check of my kidneys and liver but I guess our military benefits need a better reason to cover more tests. I will take the info you have given me to my doc and try again!
  9. Mom2SixBoys

    Mom2SixBoys New Member

    The funny thing about getting diagnosed with CFS is that I thought the Dr was giving me the big blow off when he said Chronic Fatgue Syndrome. I was seeing a Rheumatologist to be checked for Fibro and this was my first visit. I was made to fill out eight pages of info before my visit which included a list of various symptoms. The Dr comes in and starts going over my paperwork and asking me questions about symtoms. Then without even examining me he tells me he has a diagnosis, it is CFS. It wasn't until he said he does not believe in sugar coating things that I knew it was a legitament illness. He then tells me how my life is going to be from now on and that I need to make some adjustments. He also says that there is little help in the way of medicines. Needless to say I cried! I then came home and looked this lovely illness up on the internet and was again near tears reading the symptoms. I have all eight of the ones used for diagnosis and all except three of the additional symtoms. It was like a revelation of sorts knowing that I was not losing my mind and there is a disease that explains all of my bizzare symptoms, two years and eleven Dr.s later. I am still trying to learn as much as I can because I am pretty sure by his reaction that my PCM has never seen a case of CFS. Any help I can get would be so appreciated!
    Thanks, Marcy